Announcement

Collapse
No announcement yet.

Lisinopril and Vocal Tics? Help..

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Lisinopril and Vocal Tics? Help..

    Hi everyone. I'm new to this forum. I have had tourette's since I was young and it was bad. Now I'm in my forties and have been able to handle it much better. I still have my twitches but it doesn't ruin my life anymore...until lately..here's the story.

    We've had alot on our plate the last couple of years my hubby and I. I ended up on 10mgs of Fluoxetine about 4 years ago for anxiety which has helped and it's a perfect dose (I hate meds). So over the Christmas season last year my blood pressure was high and had been for a while. The dr. started me on Lisiniprol. I started out on 5mgs and it wasn't really helping so she increased it to 10mg and within a couple weeks I started having these horrible vocal tics. My tics had always been blinking and this terrible jaw snapping that would leave me unable to chew sometimes..ughh! My question is has anyone ever heard of Lisinopril making your tics worse? I went off it yesterday because I'm in misery. One more thing about that med is that I don't sleep well on it and it causes me to cough bad and I know that being sleep deprived can really affect TS. Any answers?

    Thanks so much!

  • #2
    Re: New Here..Lisiniprol and Vocal Tics? Help..

    Truthfully, I don't know, ticgirl. Steve may have more information for you whjen he next logs in. But I can tell you that there are evidently a lot of other people asking that same question: see http://www.google.com/search?sourcei...opril+and+tics

    Comment


    • #3
      Re: New Here..Lisiniprol and Vocal Tics? Help..

      OMG!! Thank you soo much for that link! I knew something was up!!! I've never had this kind of tic before and I work with alot of people and it's been absolutely horrible going through this. Thank you soo much again!!!

      Comment


      • #4
        Re: New Here..Lisiniprol and Vocal Tics? Help..

        I can't vouch for the accuracy of those links but you may find some useful information. Remember to read what's on the internet with a critical eye.

        Comment


        • #5
          Re: New Here..Lisiniprol and Vocal Tics? Help..

          I did. Thanks. I look forward to Steve answering this too.

          Comment


          • #6
            Re: New Here..Lisiniprol and Vocal Tics? Help..

            Unfortunately I don't have knowledge about lisinopril, and ACE inhibitor, used to treat hypertension, and how it may be realted to tics. Dry, unproductive coughs have been reported with this medication as well as other ACE inhibitors.

            When treating hypertension, it is never recommended to stop the medication abruptly and without first consulting the doctor.

            Your best advice would be to follow up with the doctor who prescribed lisinopril, explain what has ocurred and ask about your options.

            You may consider asking for a referral to a neurologist who could work with your doctor in treating your hypertension, considering your Tourette diagnosis.

            Have you ever consulted a Tourette specialist to explore your options?
            Steve
            TouretteLinks Forum

            Comment


            • #7
              Re: New Here..Lisiniprol and Vocal Tics? Help..

              Hi Steve,

              Thanks for answering. I had TS as a child and then it pretty much subsided with occasional tics here and there. But about 2 weeks after I started on the Lisinopril for just borderline high blood pressure, I've been out of control with ticking. I can't even explain it. I've never had a vocal tic in my life and now it's crazy. I have had that horrible dry cough that is keeping me up at night and I'm exhausted all day. I'm thinking that because of lack of sleep the TS is really acting up. My hubby was on Lisinopril for a while and he had insominia from it. I'm hoping this will all subside eventually or I will look into maybe some kind of BT. I really appreciate you helping me. Thanks alot.

              Comment


              • #8
                Re: New Here..Lisiniprol and Vocal Tics? Help..

                I had that dry cough with an early medication I tried for hypertension. Switch to a different family of medications for hypertension and chances are it will disappear as it did with me.

                Comment


                • #9
                  Re: New Here..Lisiniprol and Vocal Tics? Help..

                  Switch to a different family of medications for hypertension and chances are it will disappear as it did with me
                  That's right, bcause the dry cough side effect that affects some people who take ACE inhibitors is unique to that class of medications,and having the doctor prescribe a different class of meds should resolve that particular side effect, as long, of course, as the cough is not caused by something other than the medication.

                  I've never had a vocal tic in my life and now it's crazy
                  The interesting thing about Tourette is that tics wax and wane over time and the repertoire of tics tends to evolve and change as well. Some tics may stay with you for a lifetime while others come and go.

                  As you probably know, tic activity can also be triggered by stress, and perhaps with your difficulty with sleep, the cough and frustration of dealing with a new medication, the added stress might have been a factor.

                  Have you ever contacted a local TSA Chapter in your area for information and support? I believe there are several very active Chapters in Florida.
                  Steve
                  TouretteLinks Forum

                  Comment


                  • #10
                    Re: New Here..Lisiniprol and Vocal Tics? Help..

                    No I have never contacted a TS organization before because I really never needed one. I've been monitoring my blood pressure and I will see how it goes. I'm going to call my dr. next week when I get back in town to talk to her. I'm hoping once this cough goes away and I get some sleep this will resolve itself out..ughh...I'm willing to do whatever to get through this if that means going to the dr. I will keep you posted on what happens. Thanks again so much for your help.

                    Comment


                    • #11
                      Re: New Here..Lisiniprol and Vocal Tics? Help..

                      I'm willing to do whatever to get through this if that means going to the dr.
                      When prescribed medications produce unexpected or unwanted results, the only option is to communicate the problem to the prescriber. In your case the medication was prescribed for high blood pressure, a condition that should not be taken lightly, because high blood pressure often doesn't have symptoms, and has been called a silent killer.

                      As has been said, in a situation such as yours, because the doctor has so many options to treat high blood pressure, the solution is to prescribe a different class of medication that is right for you.

                      Please do keep us posted on the progress you make and feel free to continue participating in our Forum.
                      Steve
                      TouretteLinks Forum

                      Comment


                      • #12
                        Re: New Here..Lisiniprol and Vocal Tics? Help..

                        I know..I promise I will call my dr. next week..and I will definitely keep on this forum..I feel like sometimes no one understands what I go through and when my tics get bad. It's soo cool to see that there is help and people to talk to that know exactly what we go through...

                        Comment


                        • #13
                          Re: New Here..Lisiniprol and Vocal Tics? Help..

                          Good luck, ticgrl!

                          Comment


                          • #14
                            Re: New Here..Lisiniprol and Vocal Tics? Help..

                            Thanks alot!

                            Comment


                            • #15
                              Re: New Here..Lisiniprol and Vocal Tics? Help..

                              Hi Ticgrl,

                              Do you mean, Lisiniprol? OR do you mean Lisinopril?
                              I don't have TS, but I do have High blood pressure and for that I take Sandoz-Lisinopril HCT 10/12.5 mg. I have to say that my throat is since then, my weak spot! And I know it's from these meds!:distrust:

                              Comment

                              Working...
                              X